mental-health-icon

Anxiety Medication

I have been experiencing anxiety, mainly repetitive palpitations throughout the day, since the last 5 months. I have always been a slightly anxious person but never had such palpitations. It all started with an incident last December and since then I have been on clonozepam for a while. Then discontinued it because of the addictive nature. Currently am on sertraline 100 mg, Chlordiazepoxide 10 mg and Desvenlafaxine 50 Mg. I feel quite good while I am taking these. But once I am off them, I feel the same again in some days. How long will they take to show some long lasting effects. Should I take Chlordiazepoxide for more than a month, cause it's been two months already and it's working quite well?
views-icons 80 Views Bookmark this Answer
Bookmark
v

Doctor Answers (6) on Anxiety Medication

doctor profile image
Ms. Hema Sampath Bangalore | Clinical Psychologist
Answered
As u hv mentioned that basically u r an anxious person, May I know the situation and incidents you get anxieted about normally in a day???!!
I feel u need counselling to understand and resolve your anxiety problems so that the dependency on medications could be reduced to a large extent .
If u know how to handle the situations and people with, I'm sure you live a happy life.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Vikas Khanna Delhi | Hypnotherapist
Answered
The parallel role of a psychologist/Counselor is under-emphasized in anxiety and depression You need to know that anxiety is a thought pattern, and you should try changing it by revisiting the fundamental cause. https://www.practo.com/healthfeed/3-simple-steps-that-can-reduce-your-anxiety-23947/post you may like to read this short write-up
Next Steps
get counseling done
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Lakshmi T Rajan Chennai | Counselling Psychologist
Answered
Dear friend, You need to get help from a psychotherapist to treat your problem. Follow relaxation techniques. The simplest is to concentrate on your breathe. Visit www.mastermindfoundation.com Wishes
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Antara Gupta Aligarh | Psychiatrist
Answered
Hello . You can ask your psychiatrist to gradually taper one agent at a time.. starting with chlordiaxepoxide or replacing it with even less addictive meds like etizolam or tofisopam. Stopping all at once will always result in rebound symptoms. You have to be on the basic med (serta or venla ) for at least 12 months and tapering may take another six months or so.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Sugandha Gupta Delhi | Psychiatrist
Answered
Hello, from you description here it seems that you are suffering from an anxiety disorder like generalized anxiety disorder. You will need to discuss these issues in person with your treating psychiatrist. However I would urge you to discuss the addition of psychological intervention to your treatment as it will help you recover in a better manner. It will reduce the requirement of medication for you in long term.. Hope this helps you..
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Nachiketha Chebbi Bangalore | Psychotherapist
Answered
Dear friend, medication is meant to relieve the symptoms for the time being. What help have you sought to address the problem? It is essential to handle the problem at the psychological/ intrapsychic level. For this, you may seek the help of a trained counselor / psychotherapist. Mindfulness/ Vipassana meditation works wonderful for anxiety issues.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO